I have horrible pain and pressure behind and below my eyes, temple and upper cheek area. It feels like someone punched me in the face. I get occasional very sharp shooting pains deep behind my left eye, in my left temple, and ear and jaw areas. The left side of my face is very slightly swollen. The lid/ brow area of both eye is moderately swollen as well. I have no fever, no stuffiness, no drainage no cold or flu for many months. I have a bad case of episcleritis for weeks and have been taking 800mg of ibuprofen and prednisolone drops in eyes every 2 hours. I had a CT and the Dr assistant only said there was slight evidence of sinusitis and they may prescribe antibiotics. I have several drug allergies and really don't want to take anything unless there is evidence of bacteria that this will help. Of course now they aren't even calling me back. If I had an infection wouldn't I have a fever and some sort of drainage or stuffiness in my nose? Would it cause swelling? I wonder if the eye drops could cause the inflammation as it seemed to get much worse about a week after taking them. I need relief NOW.
I feel for you.
It could be allergies, the eye drops, or a sinus infection.
Could be that you're allergic to the eye drops.
I spend 3/4 of the year with pain, stuffiness, etc...without discharge.
Thinking it's allergies, but every time I ask my doctor about sending me in for allergy testing he tells me to look at what the rest of my family is allergic to and then to assume that I have the same allergies...ugh.
The other 1/4 of the year there is infection...infection doesn't normally cause fevers.
Have you had your teeth looked at? Sometimes tooth problems ( impacted, infection,abscess, grinding ) can cause these symptoms.
The things that work for me are:
sinus rinses...you can buy them in every pharmacy.
Claritin allergy spray...but can only be used for three days.
Try hot/cold packs...alternate them.
Thank you! Actually went to the dentist right away and that was fine. I think it was the eye drops that made it worse. Finally, the 3rd doctor, an ENT, I saw suggested I was reacting to a preservative in the drops and that it was fairly common. I guess it is since there are a ton of preservative free drops for sale. I am now using preservative free drops. I am much better. I can't believe no one suggested this BEFORE I paid for a CT! Especially the eye doctor! I cannot believe I suffered though the holidays with this needlessly. Grrr....
If you are not satisfied with the answer your Dr gives you, always get a second opinion. And it is better for that second opinion to be from a specialist as opposed to a general practitioner. Since you were not sure if it was your eye drops, sinuses, or what could be causing it, an ear/nose/throat guy would have been the way to go for sure.
And to TSCHOCK, dump you DR. I would find a top notch allergy doc - life is too short to go around feeling like crap and just treating the symptoms all the time.
hello sir...i have had a continuous headache on forehead and symptoms are..there is pain above the eyes and cheek bones,no nasal discharge,..but i have headache on fore head daily that is nearly 1 year....
i have taken so many tablets and but there is still headache.....no blocking of nostrills but one side notril will block when fan run....what is this disease please help me......plzzzzzzz..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.